Monday, March 5, 2012

Continuing antidepressant adventures!


It turns out that when you stop taking an SSRI, you can have withdrawal symptoms. From what I understand, the likelihood of experiencing withdrawal symptoms increases the longer you use an SSRI, or if you stop the medicine abruptly.

I'm in the second camp, and this week has been... weird. I've felt uncharacteristically confused,

felt kinda out-of-touch with reality,


and have had the privilege to simultaneously feel sleepier than normal and insomnia-ier than usual.


Here's another tricky thing: some of the symptoms of withdrawal can be similar to side effects of antidepressants, or even just symptoms of depression. When you're feeling irritated at something irrational, like someone giving their baby a ridiculous name, you're not sure what you can blame--the withdrawals? The meds? The depression itself? Society?

Depression isn't fun, but it certainly keeps things interesting.

No comments: